# SDR CA110518010

- Difficulty date: May 16, 2011
- Submitted: September 9, 2011
- Operation: Air carrier
- Make and model: Piper PA-31-350
- Aircraft time: 11,680 hours
- Engine: Lyc LTIO540J2BD
- Propeller: Hartzl HCE3YR2A
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Part number: LW12966R
- Condition: Broken
- Location: Engine
- Stage of operation: NR
- How discovered: O
- Nature of condition: R, E
- Precautionary procedure: O

## Discrepancy

PILOT REPORTED ENGINE RUNNING ROUGH.  MX FOUND NR 4 CYLINDER EXHAUST VALVE HEAD BROKEN OFF AND MISSING.  THE CYLINDER HEAD AND PISTON SURFACE WERE SEVERLY GOUGED.  THE TURBOCHARGER PN 409170-9001 ALSO HAD SEVERAL BROKEN AND DAMAGED TURBINE BLADES.   NR4 CYLINDER ASSY AND TURBOCHARGER REPLACED ENGINE OPERATION CHECKED SERVICEABLE.
